MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE
Model Number RELTACK5R
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic inguinal hernia procedure, while attempting to fixate the mes to the bony prominence, the first device with the reload did not penetrate the bone as desired.The second device with second reload was used but the surgeon was not satisfied with the fixation to the bone and surgeon was aware of some bleeding at the site on the second application.Surgeon used a third device which is different now the initial devices that was used, it was applied to the same surgical site and the surgeon was satisfied with the fixation achieved.The procedure was completed using the third instrument.The feedback was that the first two instrument were not articulated during the first two applications.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of two devices.Two (2) fully fired 5r device loading unit (dlu)s were received.The first dlu had proper timing and no scratches on the inner tube.The second dlu had disrupted timing and scratches on the inner tube of one of the dlus.Functional testing was precluded since the dlus were fully fired.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the reported conditions could be due to improper loading of the reloads, indicated by the scratches on the inner tube of the reloads.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
RELIATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7382836
Report Number1219930-2018-01788
Device Sequence Number173589
Product Code GDW
UDI-Device Identifier20884521202419
UDI-Public20884521202419
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140609
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberRELTACK5R
Device Catalogue NumberRELTACK5R
Device Lot NumberN6L0060UX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2018
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer05/18/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR